Doctors Lounge - Cardiology AnswersBack to Cardiology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/20/2017.
Forum Name: Valvular Heart Diseases
Question: chest flutter sensations
|VICKIE - Tue Aug 14, 2007 6:12 am||
Hello, I am a 52 year old female. I have had 3 C- sections ( 30,25 and 20 years ago) and a Hysterectomy (6 years ago). My medications include. .088 mg of Levothyroxine and 1 mg of Estradiol. My blood pressure is average of 113/73.
For the first time I donated blood in May, I was transported by EMS to the hospital. They diagnosed my condition as SYNCOPE. I never pass out! I went to my doctor. His answer was " Some people pass out donating blood. I have known people that pass out donating blood but I have yet to find anyone that this has happened to. I have no family history of heart desease. In May I had a heart ECG, RHYTHM, 3 LEADS in the hospital, everything okay. I have had a flutter sensation on the right side of my heart, it will last for a few days. These episodes have only happened maybe 2 or 3 times. I have not found anything on this. It is more of a sensation than a pain.
|Dr. Chan Lowe - Mon Aug 27, 2007 8:22 pm||
Many people will pass out during blood collection. It is a condition known as vasovagal syncope. Basically, an experience (for some people having a blood draw) can cause the brain to signal the vagal nerve too much. This causes the heart to slow down and decreases blood flow to the brain. Then the person passes out.
This isn't dangerous because it is very short termed and clears spontaneously.
The fluttering in the chest may be a nerve twitch that can occur or may be a heart rhythm such as supraventricular tachycardia. If it gets worse or more frequent you should have it checked out.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.